MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCEFX-CS
Medical Device Problem Codes Failure to Calibrate (2440); Failure to Align (2522); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the temple biopsy, the patient was under partial sedation.The staff started off with a cannula, then moved to an oxygen mask.After changing to the mask, the drape covering the patient, as well as the mask, caught on fire.The patient was burnt and mask that the patient was wearing.The drape was thrown to the floor to prevent any further injury.The patient was stable after the incident and was currently at another facility recovering from injuries sustained from the burns.It was presumed that when the handpiece was used with the oxygen mask, it might have, created an oxygen rich environment, causing the fire.The biomed performed output testing using test cables and found that all out for cut, coagulation and bipolar were within specification.The cut was tested at wattage of 75, coagulation at a wattage of 30 and bipolar at a wattage of 10.No issues found.The only issue biomed found was during testing of rem (return electrode monitor) at 135 ohms--instead of getting a value of 135 plus minus 5.The biomed was getting a value of 143 ohms which is 3 points higher than specification.The patient suffered injuries from burns.

Brand Name
FORCE FX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23292304
Report Number3006451981-2025-00109
Device Sequence Number20029628
Product Code GEI
UDI-Device Identifier10884524002620
UDI-Public(01)10884524002620(17)160107
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2016
Device Model NumberFORCEFX-CS
Device Catalogue NumberFORCEFX-CS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Initial Report FDA Received Date10/15/2025
Date Device Manufactured01/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown